MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C1335
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-01349.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra coil 400s (pc400s).During the procedure, the physician successfully placed a pc400 using a px slim delivery microcatheter (px slim) and neuron 6f 070 delivery catheter (neuron 070).While attempting to advance a new pc400, the physician experienced resistance and the pc400 would not advance within its introducer sheath; therefore, it was removed.It was reported that the same issue occurred with another pc400.The procedure was completed using a new pc400, the same neuron 070 and same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with the pusher assembly and had offset coil winds.The introducer sheath was ovalized at approximately 88.0 cm from its proximal end.Conclusions: evaluation of the first returned pc400 revealed an ovalization on its introducer sheath and offset coil winds along its embolization coil.If the introducer sheath is forcefully gripped or pinched during the procedure, it may become ovalized.Resistance may be encountered while advancing the embolization coil through this ovalization.If the device is forcefully advanced against resistance, the embolization coil winds may become offset.During the functional testing, the device was able to advance through its introducer sheath with some resistance.Evaluation of the second returned pc400 revealed an ovalization on its introducer sheath and offset coil winds on the embolization coil.If the introducer sheath is forcefully gripped or pinched during the procedure, it may become ovalized.Resistance may be encountered while advancing the embolization coil through this ovalization.If the device is forcefully advanced against resistance, the embolization coil winds may become offset.During the functional testing, resistance was encountered while advancing the device and the embolization coil could not be advanced through the ovalized introducer sheath.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2019-01349 h3 other text : placeholder.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8780549
Report Number3005168196-2019-01348
Device Sequence Number2014475
Product Code HCG
UDI-Device Identifier00814548011035
UDI-Public00814548011035
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2026
Device Catalogue Number4004C1335
Device Lot NumberF85122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Date Report Sent to FDA01/01/2005